Alert archive / Nevada / Red Flag Warnings in 2013

Red Flag Warning 11, NWS Las Vegas, NV

June 17, 2013Esmeralda County, Lincoln County, Nye County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 17, 2013, 2:42 PM PDT for Esmeralda County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 18, 2013, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2013, 2:42 PM PDT (21:42 UTC)
In effect from
Jun 18, 2013, 2:00 PM PDT
Expired
Jun 18, 2013, 11:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 191 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6320 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

493 
WWUS85 KVEF 172142
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PDT MON JUN 17 2013

.GUSTY SOUTHWEST WINDS WILL DEVELOP TUESDAY AFTERNOON LEADING TO
CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHERN NEVADA
AND NORTHWEST ARIZONA DURING THE AFTERNOON AND EARLY EVENING HOURS.

AZZ102-NVZ460>462-181400-
/O.NEW.KVEF.FW.W.0011.130618T2100Z-130619T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
242 PM PDT MON JUN 17 2013 /242 PM MST MON JUN 17 2013/

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM TUESDAY FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
102...460...461 AND 462...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 2 PM TO 8 PM TUESDAY.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU. IN NEVADA...FIRE WEATHER ZONE 460 
  ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER 
  ZONE 461 LINCOLN COUNTY/ELY DISPATCH AND FIRE WEATHER ZONE 462 
  NYE COUNTY DESERTS/LAS VEGAS DISPATCH.

* TIMING...GUSTY SOUTHWEST WINDS WILL DEVELOP TUESDAY AFTERNOON AND
  PERSIST INTO THE EVENING HOURS BEFORE DIMINISHING BY LATE EVENING. 

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 35 MPH. 

* HUMIDITY...MINIMUM VALUES OF 10 TO 15 PERCENT CAN BE EXPECTED IN
  THE MOUNTAINS WITH 5 TO 10 PERCENT IN THE LOWER ELEVATIONS. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND
  DRY FUELS CAN CREATE CONDITIONS THAT ARE FAVORABLE FOR EXTREME
  FIRE BEHAVIOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

ASG

HTTP://WEATHER.GOV/LASVEGAS
4 follow-up statements
901 
WWUS85 KVEF 181202
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
502 AM PDT TUE JUN 18 2013

.GUSTY SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON LEADING TO
CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHERN NEVADA
AND NORTHWEST ARIZONA DURING THE AFTERNOON AND EARLY EVENING HOURS.
LOCAL GUSTY WINDS WILL CONTINUE INTO WEDNESDAY ESPECIALLY ACROSS THE
NORTHWEST DESERTS OF ARIZONA WHICH WILL CONTINUE TO CREATE CRITICAL
FIRE WEATHER CONDITIONS IN THIS AREA.

AZZ102-182300-
/O.NEW.KVEF.FW.W.0012.130619T2100Z-130620T0300Z/
/O.CON.KVEF.FW.W.0011.130618T2100Z-130619T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
502 AM MST TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM MST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 102...

...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MST WEDNESDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 102...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 2 PM TO 8 PM MST WEDNESDAY.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND
  PERSIST INTO THE EVENING HOURS BEFORE DIMINISHING BY LATE EVENING.
  WINDS WILL AGAIN INCREASE WEDNESDAY AFTERNOON BEFORE DECREASING
  WEDNESDAY EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH
  FOR TODAY. SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO AROUND 35 MPH
  ON WEDNESDAY.

* HUMIDITY...MINIMUM VALUES OF 10 TO 15 PERCENT CAN BE EXPECTED IN
  THE MOUNTAINS WITH 5 TO 10 PERCENT IN THE LOWER ELEVATIONS BOTH DAYS.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ460>462-182300-
/O.CON.KVEF.FW.W.0011.130618T2100Z-130619T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
502 AM PDT TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 102...460...461 AND 462...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA 
  AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 
  LINCOLN COUNTY/ELY DISPATCH AND FIRE WEATHER ZONE 462 NYE 
  COUNTY DESERTS/LAS VEGAS DISPATCH.

* TIMING...GUSTY SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND
  PERSIST INTO THE EVENING HOURS BEFORE DIMINISHING BY LATE EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH.

* HUMIDITY...MINIMUM VALUES OF 10 TO 15 PERCENT CAN BE EXPECTED 
  IN THE MOUNTAINS WITH 5 TO 10 PERCENT IN THE LOWER ELEVATIONS. 

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
774 
WWUS85 KVEF 182144
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
244 PM PDT TUE JUN 18 2013

.GUSTY SOUTHWEST WINDS WILL PERSIST INTO THIS EVENING 
LADING TO CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA. GUSTY WINDS WILL CONTINUE
INTO WEDNESDAY AND THURSDAY...ESPECIALLY ACROSS THE NORTHWEST
DESERTS OF ARIZONA WHICH WILL CONTINUE TO CREATE CRITICAL FIRE
WEATHER CONDITIONS IN THIS AREA.

AZZ102-190300-
/O.NEW.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
/O.CON.KVEF.FW.W.0011.000000T0000Z-130619T0300Z/
/O.CON.KVEF.FW.W.0012.130619T2100Z-130620T0300Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
244 PM MST TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 102...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 11 AM TO 7 PM MST THURSDAY.

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE INTO THIS EVENING
  BEFORE DIMINISHING BY LATE EVENING. WINDS WILL AGAIN INCREASE
  WEDNESDAY AND THURSDAY AFTERNOONS BEFORE DECREASING THURSDAY EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH
  DURING THE AFTERNOON AND EVENING HOURS. 

* HUMIDITY...MINIMUM VALUES 5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ460>462-190300-
/O.CON.KVEF.FW.W.0011.000000T0000Z-130619T0300Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
244 PM PDT TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
102...460...461 AND 462...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA 
  AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 
  LINCOLN COUNTY/ELY DISPATCH AND FIRE WEATHER ZONE 462 NYE 
  COUNTY DESERTS/LAS VEGAS DISPATCH.

* TIMING...GUSTY SOUTHWEST WINDS WILL PERSIST INTO THE EVENING
  HOURS BEFORE DIMINISHING BY LATE EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 
  MPH.

* HUMIDITY...MINIMUM VALUES OF 5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/LASVEGAS
354 
WWUS85 KVEF 190243
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
743 PM PDT TUE JUN 18 2013

.GUSTY SOUTHWEST WINDS WILL PERSIST INTO LATE THIS EVENING LEADING
TO CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA. GUSTY WINDS WILL CONTINUE INTO
WEDNESDAY AND THURSDAY ACROSS THE NORTHWEST DESERTS OF
ARIZONA...WHICH WILL CONTINUE TO CREATE CRITICAL FIRE WEATHER
CONDITIONS IN THIS AREA.

AZZ102-190600-
/O.EXT.KVEF.FW.W.0011.000000T0000Z-130619T0600Z/
/O.CON.KVEF.FW.W.0012.130619T2100Z-130620T0300Z/
/O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
743 PM MST TUE JUN 18 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL CONTINUE UNTIL LATE THIS
  EVENING. WINDS WILL AGAIN INCREASE WEDNESDAY AND THURSDAY
  AFTERNOONS BEFORE FINALLY DECREASING THURSDAY EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 
  MPH DURING THE AFTERNOON AND EVENING HOURS. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ460>462-190600-
/O.EXT.KVEF.FW.W.0011.000000T0000Z-130619T0600Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
743 PM PDT TUE JUN 18 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
460 - 461 AND 462...

* AFFECTED AREA...IN NEVADA...FIRE WEATHER ZONE 460 ESMERALDA 
  AND NYE COUNTY DESERTS/CNC DISPATCH...FIRE WEATHER ZONE 461 
  LINCOLN COUNTY/ELY DISPATCH AND FIRE WEATHER ZONE 462 NYE 
  COUNTY DESERTS/LAS VEGAS DISPATCH.

* TIMING...GUSTY SOUTHWEST WINDS WILL PERSIST UNTIL LATE THIS
  EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 
  MPH. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS
811 
WWUS85 KVEF 190535
RFWVEF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1035 PM PDT TUE JUN 18 2013

.GUSTY SOUTHWEST WINDS WILL RETURN WEDNESDAY AND THURSDAY ACROSS
THE NORTHWEST DESERTS OF ARIZONA...WHICH WILL CONTINUE TO CREATE
CRITICAL FIRE WEATHER CONDITIONS IN THIS AREA.

AZZ102-191330-
/O.EXP.KVEF.FW.W.0011.000000T0000Z-130619T0600Z/
/O.CON.KVEF.FW.W.0012.130619T2100Z-130620T0300Z/
/O.CON.KVEF.FW.W.0013.130620T1800Z-130621T0200Z/
NORTHWEST DESERTS/NORTHWEST PLATEAU-
1035 PM MST TUE JUN 18 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM MST
WEDNESDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 102...
...RED FLAG WARNING WILL EXPIRE AT 11 PM MST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
102...

* AFFECTED AREA...IN ARIZONA...FIRE WEATHER ZONE 102 NORTHWEST 
  DESERTS/NORTHWEST PLATEAU.

* TIMING...GUSTY SOUTHWEST WINDS WILL AGAIN INCREASE WEDNESDAY AND
  THURSDAY AFTERNOONS BEFORE FINALLY DECREASING THURSDAY EVENING.

* WIND...SOUTHWEST 20 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 
  MPH DURING THE AFTERNOON AND EVENING HOURS. 

* HUMIDITY...5 TO 10 PERCENT.

* IMPACTS...THE COMBINATION OF GUSTY WINDS...LOW RELATIVE 
  HUMIDITY AND DRY FUELS CAN CREATE CONDITIONS THAT ARE 
  FAVORABLE FOR EXTREME FIRE BEHAVIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE FIRE
WEATHER OFFICIALS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

NVZ460>462-190645-
/O.EXP.KVEF.FW.W.0011.000000T0000Z-130619T0600Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
LINCOLN COUNTY/ELY DISPATCH-NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
1035 PM PDT TUE JUN 18 2013

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
460 - 461 AND 462...

WINDS HAD BEGUN TO SUBSIDE LATE THIS EVENING...SO THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE.

$$

MORGAN

HTTP://WEATHER.GOV/LASVEGAS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 17, 10:00 AM PDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 17, 10:00 AM PDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT MON JUN 17 2013

.SYNOPSIS...A DRY SOUTHWEST FLOW WILL CONTINUE TO BRING BREEZY
AFTERNOONS TO THE AREA THROUGH MUCH OF THE COMING WEEK WITH THE
STRONGEST WINDS LIKELY ON TUESDAY. TEMPERATURES WILL BE NEAR NORMAL
THROUGH THE WEEK.
&&

.UPDATE...UPPER LOW OFF THE PACIFIC NORTHWEST COAST WILL MOVE INLAND
OVER THE NEXT 24-48 HOURS. THE ASSOCIATED TROUGH WILL BRING
INCREASING SOUTHWEST WINDS TO THE AREA TUESDAY AFTERNOON INTO
WEDNESDAY MORNING. STRONGEST WINDS ARE EXPECTED TO BE OVER THE
WESTERN MOJAVE DESERT WITH GENERALLY BREEZY CONDITIONS ELSEWHERE.
WINDS DO NOT APPEAR STRONG ENOUGH TO WIND ADVISORIES...BUT COULD
IMPACT FIRE WEATHER. WILL LOOK AT THE POSSIBILITIES OF RED FLAG
CONDITIONS OVER PORTIONS OF THE AREA TUESDAY AFTERNOON AND EVENING.
OTHERWISE CONDITIONS WILL REMAIN DRY AND TEMPERATURES CLOSE TO
NORMAL. NO UPDATES PLANNED AT THIS TIME.
&&

.FIRE WEATHER...A DRY SOUTHWEST FLOW WILL REMAIN OVER THE AREA
THROUGH MUCH OF THE WEEK WITH BREEZY TO WINDY CONDITIONS IN THE
AFTERNOONS. THE STRONGEST WINDS WILL BE ON TUESDAY AND WEDNESDAY AS
AN UPPER LOW MOVES ACROSS THE PACIFIC NORTHWEST AND THE ASSOCIATED
TROUGH CROSSES OVER NEVADA. THE COMBINATION OF GUSTY WINDS AND
CONTINUED LOW RELATIVE HUMIDITIES...ESPECIALLY TUESDAY AFTERNOON
WILL LIKELY PRODUCE ISOLATED RED FLAG CONDITIONS. AREAS OF CONCERN
WILL GENERALLY BE MOHAVE COUNTY INTO LINCOLN COUNTY AND THEN INTO
PORTIONS OF NYE COUNTY. GUSTY WINDS WILL ALSO OCCUR IN THE WESTERN
MOJAVE DESERT...BUT MAY NOT REACH THE TIME CRITERIA WHICH IS 6 HOURS
OF 35 PLUS MPH GUSTS.
&&

.PREV DISCUSSION...
320 AM PDT MON JUN 17 2013

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...AN UPPER LOW OFF THE
PACIFIC NORTHWEST COAST WILL MOVE INLAND TUESDAY WITH AN ASSOCIATED
TROUGH MOVING ACROSS THE CWA TUESDAY AND WEDNESDAY. LIMITED MOISTURE
ASSOCIATED WITH THE TROUGH...SO CONTINUE DRY CONDITIONS EXPECTED
THROUGH THE SHORT TERM. HOWEVER AS THE TROUGH MOVES ACROSS THE
AREA...AN INCREASE IN AFTERNOON/EVENINGS WINDS ARE LOOKED FOR
ESPECIALLY TUESDAY AND WEDNESDAY. AT THIS TIME HOWEVER SPEEDS ARE
EXPECTED TO REMAIN BELOW ADVISORY LEVELS. TEMPERATURES WILL CONTINUE
TO BE SLIGHTLY ABOVE NORMAL TODAY AND TUESDAY...BUT WITH THE TROUGH
PASSAGE ON WEDNESDAY...LOOK FOR AFTERNOON HIGHS TO LOWER A FEW
DEGREES RESULTING IN SLIGHTLY BELOW NORMAL TEMPERATURES.

.LONG TERM...NO SIGNIFICANT WEATHER EXPECTED IN THE EXTENDED AS AN
UPPER LOW ACROSS THE PACIFIC NORTHWEST LIFTS INTO SOUTHWEST CANADA
BY FRIDAY AND WEAK RIDGING TRANSITIONS ACROSS THE WESTERN STATES
THROUGH THE WEEKEND. MOHAVE COUNTY MAY SEE BREEZY CONDITIONS
THURSDAY AFTERNOON BUT OTHER THAN THAT WINDS WILL BE RELATIVELY
LIGHT THROUGH THE PERIOD. NEAR NORMAL TEMPERATURES ON THURSDAY AND
FRIDAY WILL INCREASE SLIGHTLY OVER THE WEEKEND AS THE RIDGE MOVES IN
ALOFT.
&&

.AVIATION...FOR MCCARRAN...LIGHT WINDS THIS MORNING WILL PICK UP OUT
OF THE SOUTHEAST INITIALLY AS THE TEMPERATURE INVERSION ALOFT
BREAKS...AND WITH AVERAGE SPEEDS NEAR 8-10KTS AND DIRECTION BETWEEN
170 AND 120 MAGNETIC...OPS CONFIG#4 MAY BE NEEDED BY LATE THIS
MORNING THROUGH EARLY AFTERNOON. BY MID AFTERNOON ENOUGH
SOUTH/SOUTHWEST COMPONENT WILL BE PRESENT TO ALLOW FOR CONFIG#1 THE
REMAINDER OF THE DAY AND THROUGH THE EVENING.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHEAST TO SOUTH WINDS MONDAY WITH SPEEDS GENERALLY
BETWEEN 8-18 KTS. SKIES WILL REMAIN MOSTLY CLEAR.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

JENSEN/KENNEDY

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jun 17, 4:30 AM PDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
430 AM PDT MON JUN 17 2013

AZZ001>003-036-CAZ519>527-NVZ014>022-180230-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
430 AM PDT MON JUN 17 2013 /430 AM MST MON JUN 17 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER INCREASED
WINDS WILL BE SEEN TUESDAY AND WEDNESDAY AFTERNOON AS A TROUGH OF
LOW PRESSURE MOVES ACROSS THE REGION. WINDS ARE EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA...ALONG LOCALIZED CRITICAL FIRE WEATHER
CONDITIONS MAY BE SEEN BOTH DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Nevada, 2013Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.